Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 12, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Sep 9, 2010, 11:43 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2010, 11:43 AM MDT (17:43 UTC)
- Expired
- Sep 9, 2010, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Sep 9, 10:30 AM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 9, 10:30 AM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1030 AM MDT THU SEP 9 2010 .UPDATE...TO CANCEL THE RED FLAG WARNING SHORT TERM...TODAY THROUGH SATURDAY NIGHT TROUGH LOCATED OVER THE WESTERN CONUS WITH A SOUTHWEST FLOW OVER THE NORTHERN AND CENTRAL ROCKIES. A FEW THUNDERSTORMS OVER SOUTH CENTRAL SWEETWATER COUNTY THIS MORNING...OTHERWISE NOT MUCH HAPPENING. 110KT JET ROUNDING THE BASE OF THE TROUGH OVER SOUTHEAST NEVADA AND WESTERN UTAH...WITH A NICE BAROCLINIC LEAF SIGNATURE OVER CENTRAL NEVADA INTO FAR SOUTHWEST IDAHO. THIS FEATURE TO LIFT NORTHEAST THIS MORNING INTO NORTHWEST WYOMING BY LATE MORNING AND AFTERNOON. THIS WILL BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO WESTERN WYOMING...AND INTO THE BIGHORNS BY LATE AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE SOUTH TODAY SPREADING INTO THE CENTRAL BY THIS EVENING. GUSTY SOUTHWEST WINDS WILL INCREASE TODAY OVER MUCH OF THE AREA WITH LEE TROUGH OVER NORTHEAST WYOMING. RELATIVE HUMIDITIES WILL BE HIGHER THAN PREVIOUSLY EXPECTED. COLD FRONT MOVES THROUGH LATE THIS AFTERNOON AND EARLY EVENING SHIFTING THE WIND TO THE WEST TO NORTHWEST OVER THE WARNED AREA. THIS WILL ALSO COOL THE TEMPERATURES AND RAISE THE HUMIDITIES. THE TROUGH WILL MOVE ACROSS WYOMING TONIGHT AND FRIDAY WITH A MOIST NORTHWEST FLOW REMAINING OVERHEAD. THIS WILL BRING SCATTERED TO NUMEROUS RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS...ABOVE 7500 FEET...TO NORTHERN AND WESTERN WYOMING. A FEW SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE CENTRAL. THE TROUGH EXITS FRIDAY EVENING WITH THE SHOWERS ENDING. A DRY ZONAL FLOW BUILDS IN THE WAKE OF THE TROUGH WITH WARMING TEMPERATURES AND LOWERING RH'S. SATURDAY WILL BE BREEZY SOME AREAS. LONG TERM...SUNDAY THROUGH THURSDAY MEDIUM RANGE MODELS SHOW A WEAK SHORTWAVE PUSHING EAST SOUTHEAST ACROSS THE CANADIAN/MONTANA BORDER INTO THE UPPER MIDWEST SUNDAY. THIS COULD SEND A WEAK COLD FRONT INTO NORTHERN WYOMING LATE SUNDAY/SUNDAY NIGHT...BUT LIMITED MOISTURE AND DYNAMICS SHOULD RESULT IN DRY CONDITIONS. BRIEF FLAT RIDGING IS EXPECTED MONDAY...BEFORE A WEAK DISTURBANCE IN THE EASTERN PACIFIC IS PROJECTED TO PUSH EAST NORTHEAST ACROSS THE AREA TUESDAY/WEDNESDAY. THE 00Z ECMWF AND GEM ARE STRONGER WITH THIS SYSTEM THAN THE 00Z GFS...BUT STILL NOTHING THAT EXCITING. HAVE EXPANDED SLIGHT POPS TUESDAY AND WEDNESDAY FOR THIS SYSTEM...ESPECIALLY OVER THE NORTH AND EAST. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE SEASONAL TO SLIGHTLY ABOVE AVERAGE. AVIATION... A STRONG COLD FRONT WILL MOVE THROUGH AREAS WEST OF THE DIVIDE THIS AFTERNOON AND ACROSS CENTRAL WYOMING THIS EVENING. WEST OF THE DIVIDE...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT AND MOVE INTO THE FAR WEST THIS MORNING WITH THE SHOWERS RAPIDLY INCREASING IN COVERAGE AFTER 18Z. THE FRONT IS EXPECTED TO MOVE THROUGH KJAC...KPNA...KBPI BTWN 20Z AND 22Z ALONG WITH AREAS OF LLWS. WIDESPREAD VALLEY RAIN AND HIGHER MOUNTAIN SNOW WITH MTNS OBSCURED WILL OCCUR BEHIND THE FRONTAL PASSAGE WITH SNOW LEVELS LOWERING TO BTWN 7500 AND 8000 FEET TONIGHT ALONG WITH MORE WIDESPREAD MVFR CONDITIONS AND LOCAL IFR CONDITIONS. EAST OF THE DIVIDE...SOUTHWEST WIND WILL INCREASE LATE THIS MORNING AND THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. THE FRONT WILL MOVE ACROSS CENTRAL WYOMING 00Z-02Z FRIDAY WITH WINDS VEERING FROM THE WEST ALONG WITH AREAS OF LLWS...ESPECIALLY VCNTY MOUNTAINS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT WITH THUNDERSTORMS MORE NUMEROUS NEAR THE MONTANA BORDER. SCATTERED SHOWERS AND LOCAL MVFR CONDITIONS ALONG WITH MOUNTAIN OBSCURATIONS WILL LINGER BEHIND THE FRONT TONIGHT MAINLY VCNTY AND NORTH OF A KWRL-KCPR LINE. FIRE WEATHER... UPDATE...TO CANCEL THE RED FLAG WARNING. SOUTHWEST FLOW AHEAD OF A LARGE PACIFIC TROUGH WILL BRING VERY GUSTY SOUTHWEST WINDS TO MUCH OF THE AREA. RH'S WILL NOT BE AS LOW...IN THE UPPER TEENS AND LOWER 20S OVER PORTIONS OF CENTRAL WYOMING. WILL ALSO HAVE A COLD FRONT MOVE THROUGH THIS EVENING SHIFTING THE WIND TO THE WEST AND NORTHWEST. ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE WEST AND SOUTHWEST THIS MORNING...BECOMING NUMEROUS BY LATE MORNING AND EARLY AFTERNOON OVER FAR WESTERN WYOMING. THE SHOWERS WILL SPREAD ACROSS NORTHERN WYOMING THIS EVENING. THE REST OF THE AREA WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE TROUGH MOVES THROUGH TONIGHT AND FRIDAY. MUCH COOLER AND MORE MOIST CONDITIONS CAN BE EXPECTED. A MOIST NORTHWEST FLOW WILL BRING SHOWERS AND SNOW SHOWERS ABOVE 7500 FEET TO NORTHERN WYOMING TONIGHT AND FRIDAY. THE SHOWERS DIMINISH FRIDAY EVENING WITH A DRYING AND WARMING TREND BEGIN ON SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...WM AVIATION...LIPSON FIRE WEATHER...C.BAKER
Hazardous weather outlook, Sep 9, 10:24 AM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1024 AM MDT THU SEP 9 2010 WYZ001>020-022>030-101225- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1024 AM MDT THU SEP 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS FOR PORTIONS OF CENTRAL WYOMING FROM NOON THROUGH 8 PM THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED OVER WESTERN AND CENTRAL WYOMING TODAY AND TONIGHT. OCCASIONAL LIGHTNING...SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THE THUNDERSTORMS. SNOWFALL OF AN INCH OR TWO IS POSSIBLE OVER NORTHERN MOUNTAINS ABOVE 7500 FEET...INCLUDING YELLOWSTONE NATIONAL PARK AND THE TETON RANGE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HAIL AND WIND GUSTS OF 40 MPH OR GREATER. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Sep 9, 5:55 AM MDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 555 AM MDT THU SEP 9 2010 WYZ015-018-091315- LANDER FOOTHILLS-WIND RIVER MOUNTAINS EAST- 555 AM MDT THU SEP 9 2010 WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WIND RIVER MOUNTAINS WILL CONTINUE TO TRACK QUICKLY NORTHEAST...AND COULD AFFECT THE LANDER AREA...BETWEEN 615 AM AND 730 AM THIS MORNING. THE MAIN HAZARDS FROM THIS ACTIVITY WILL BE STRONG WINDS AROUND 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. 21
Special weather statement, Sep 9, 8:13 AM MDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 813 AM MDT THU SEP 9 2010 WYZ017-018-091445- LANDER FOOTHILLS-WIND RIVER BASIN- 813 AM MDT THU SEP 9 2010 A THUNDERSTORM OVER THE LANDER FOOTHILLS WILL BE TRACKING NORTHEAST BETWEEN FORT WASHAKIE AND MILFORD THROUGH 825 AM BEFORE REACHING ETHETE BY 835 AM. THIS STORM WILL LIKELY PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING...40 MPH WINDS AND BRIEF HEAVY RAINFALL. LIPSON
Special weather statement, Sep 9, 9:05 AM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 905 AM MDT THU SEP 9 2010 WYZ017-091545- WIND RIVER BASIN- 905 AM MDT THU SEP 9 2010 A THUNDERSTORM A FEW MILES NORTHEAST OF PAVILLION WILL BE TRACKING NORTHEAST ACROSS A PORTION OF NORTH CENTRAL FREMONT COUNTY. THIS STORM WILL PRODUCE BETWEEN ONE TENTH TO ONE QUARTER OF AN INCH OF RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING AS WELL AS POSSIBLE SMALL HAIL AND BRIEF 30 TO 40 MPH WINDS. LIPSON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:36 AM MDT | Red Flag Warning | RIW | Fremont, Johnson, Natrona, Sweetwater | 7 hr |
| Sep 9, 5:27 AM MDT | Special Weather Statement | RIW | 48 min | |
| Sep 9, 12:29 PM MDT | Special Weather Statement | RIW | Fremont | 46 min |
| Sep 9, 12:37 PM MDT | Special Weather Statement | RIW | Park | 38 min |
| Sep 9, 12:44 PM MDT | Special Weather Statement | RIW | Hot Springs | 46 min |
| Sep 9, 12:57 PM MDT | Special Weather Statement | RIW | 48 min | |
| Sep 9, 1:26 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
| Sep 9, 2:09 PM MDT | Special Weather Statement | RIW | 51 min | |
| Sep 9, 2:17 PM MDT | Severe Thunderstorm Warning | RIW | Park | 58 min |
| Sep 9, 2:52 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 53 min |
| Sep 9, 3:50 PM MDT | Special Weather Statement | RIW | Big Horn | 40 min |
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.